Alert archive / Texas / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Brownsville, TX

February 9, 20118 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Feb 9, 2011, 4:31 AM CST for 8 counties in Texas. It took effect at Feb 9, 2011, 9:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 4:31 AM CST (10:31 UTC)
In effect from
Feb 9, 2011, 9:00 PM CST
Expired
Feb 10, 2011, 8:00 AM CST
In force
11 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS44 KBRO 091031
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
431 AM CST WED FEB 9 2011

...COLD TEMPERATURES AND WINDS WILL PROVIDE COLD WIND CHILLS
ACROSS ALL OF DEEP SOUTH TEXAS LATE TONIGHT THROUGH THURSDAY MORNING...

.THE COMBINATION OF TEMPERATURES FALLING BELOW FREEZING AND
BREEZY WINDS TONIGHT WILL PROVIDE VERY COLD WIND CHILL VALUES
ACROSS ALL OF DEEP SOUTH TEXAS LATE TONIGHT INTO THURSDAY MORNING.

TXZ248>257-091845-
/O.NEW.KBRO.WC.Y.0002.110210T0600Z-110210T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
431 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY. 

NORTH WINDS OF 15 TO 25 MPH TONIGHT IN COMBINATION WITH TEMPERATURES
FALLING INTO THE MID TO UPPER 20S NORTH AND UPPER 20S TO LOWER 30S
SOUTH TONIGHT INTO THURSDAY MORNING WILL PROVIDE WIND CHILL
VALUES OF 15 TO 25 DEGREES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

CASTILLO
4 follow-up statements
535 
WWUS44 KBRO 091829
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1229 PM CST WED FEB 9 2011

...COLD WIND CHILLS ACROSS FOR ALL OF DEEP SOUTH TEXAS LATE
TONIGHT THROUGH THURSDAY MORNING...

.THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS
TONIGHT WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS ALL OF
DEEP SOUTH TEXAS TONIGHT INTO THURSDAY MORNING.

TXZ248>251-100330-
/O.UPG.KBRO.WC.Y.0002.110210T0600Z-110210T1500Z/
/O.NEW.KBRO.WC.W.0003.110210T0300Z-110210T1400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
1229 PM CST WED FEB 9 2011

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CST THURSDAY.

NORTH WINDS OF 15 TO 25 MPH TONIGHT IN COMBINATION WITH
TEMPERATURES FALLING INTO THE MID TO UPPER 20S NORTH AND UPPER 20S
TO LOWER 30S SOUTH TONIGHT INTO THURSDAY MORNING WILL PROVIDE WIND
CHILL VALUES OF 15 TO 25 DEGREES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE
EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT
ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF NOT
PROTECTED...AND COULD DIE.

&&

$$

TXZ252>257-100330-
/O.EXT.KBRO.WC.Y.0002.110210T0300Z-110210T1400Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1229 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
8 AM CST THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 8 AM CST THURSDAY. 

NORTH WINDS OF 15 TO 25 MPH TONIGHT IN COMBINATION WITH
TEMPERATURES FALLING INTO THE MID TO UPPER 20S NORTH AND UPPER
20S TO LOWER 30S SOUTH TONIGHT INTO THURSDAY MORNING WILL PROVIDE
WIND CHILL VALUES OF 15 TO 25 DEGREES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$
849 
WWUS44 KBRO 100405
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 PM CST WED FEB 9 2011

...COLD WIND CHILLS ACROSS FOR ALL OF DEEP SOUTH TEXAS LATE
TONIGHT THROUGH THURSDAY MORNING...

.THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS
TONIGHT WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS ALL OF
DEEP SOUTH TEXAS TONIGHT INTO THURSDAY MORNING.

TXZ248>251-101400-
/O.CON.KBRO.WC.W.0003.000000T0000Z-110210T1400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
1005 PM CST WED FEB 9 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY. 

NORTH WINDS OF 15 TO 25 MPH TONIGHT IN COMBINATION WITH TEMPERATURES
FALLING INTO THE MID TO UPPER 20S FROM TONIGHT THROUGH EARLY THURSDAY
MORNING WILL GENERATE WIND CHILL VALUES IN THE TEENS TO LOWER 20S
ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE
EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT
ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF
NOT PROTECTED...AND COULD DIE.

&&

$$

TXZ252>257-101400-
/O.CON.KBRO.WC.Y.0002.000000T0000Z-110210T1400Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1005 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY. 

NORTH WINDS OF 15 TO 25 MPH TONIGHT IN COMBINATION WITH 
TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S TONIGHT INTO
EARLY THURSDAY MORNING WILL GENERATE WIND CHILL VALUES NEAR THE 20
DEGREES MARK ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$
709 
WWUS44 KBRO 100954
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CST THU FEB 10 2011

...COLD WIND CHILLS CONTINUE ACROSS ALL OF DEEP SOUTH TEXAS EARLY THIS
MORNING...

.THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS
EARLY THIS MORNING WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS ALL
OF DEEP SOUTH TEXAS THIS MORNING. FREEZING TEMPERATURES TONIGHT
INTO FRIDAY MORNING WITH NORTH WINDS WILL PROVIDE LOW WIND CHILL
VALUES AGAIN LATE TONIGHT THROUGH FRIDAY MORNING.

TXZ248>251-101800-
/O.NEW.KBRO.WC.Y.0003.110211T0600Z-110211T1500Z/
/O.CON.KBRO.WC.W.0003.000000T0000Z-110210T1400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
354 AM CST THU FEB 10 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST
THIS MORNING. 

NORTH WINDS OF 15 TO 20 MPH EARLY THIS MORNING IN COMBINATION WITH
TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S WILL GENERATE
WIND CHILL VALUES IN THE TEENS TO LOWER 20S ACROSS THE AREA THIS MORNING.

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15
MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP ACROSS
THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE
EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT
ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF
NOT PROTECTED...AND COULD DIE.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING
TO SCHOOL.

&&

$$

TXZ252>257-101800-
/O.NEW.KBRO.WC.Y.0003.110211T0600Z-110211T1500Z/
/O.CON.KBRO.WC.Y.0002.000000T0000Z-110210T1400Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
354 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM
CST THIS MORNING. 

NORTH WINDS OF 15 TO 25 MPH EARLY THIS MORNING IN COMBINATION WITH
TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S WILL
GENERATE WIND CHILL VALUES IN THE LOWER TO MID 20S ACROSS THE
AREA.

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15
MPH...WIND CHILL VALUES IN THE MID TO UPPER 20S WILL DEVELOP ACROSS
THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

CASTILLO
417 
WWUS44 KBRO 101358
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
758 AM CST THU FEB 10 2011

...COLD WIND CHILLS CONTINUE ACROSS ALL OF DEEP SOUTH TEXAS EARLY
THIS MORNING...

.THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS
EARLY THIS MORNING WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS
PORTIONS OF DEEP SOUTH TEXAS. FREEZING TEMPERATURES TONIGHT INTO
FRIDAY MORNING WITH NORTH WINDS WILL PROVIDE LOW WIND CHILL VALUES
AGAIN.

TXZ252>257-101600-
/O.EXP.KBRO.WC.Y.0002.000000T0000Z-110210T1400Z/
/O.EXT.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
758 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. THE
WIND CHILL ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY. 

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15
MPH...WIND CHILL VALUES IN THE 20S WILL DEVELOP ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

&&

$$

TXZ248>251-101600-
/O.EXT.KBRO.WC.W.0003.000000T0000Z-110210T1600Z/
/O.EXT.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
758 AM CST THU FEB 10 2011

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 2 AM TO
9 AM CST FRIDAY. 

NORTH WINDS OF 15 MPH EARLY THIS MORNING IN COMBINATION WITH
TEMPERATURES IN THE UPPER 20S WILL GENERATE WIND CHILL VALUES IN
THE LOWER 20S ACROSS THE AREA.

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO
15 MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP
ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE
EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT
ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF
NOT PROTECTED...AND COULD DIE.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING
TO SCHOOL.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:57 AM CST, 34 minutes earlier.

Area forecast discussion, Feb 9, 3:57 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 AM CST WED FEB 9 2011

.SHORT TERM /TODAY THROUGH 6 PM THURSDAY/...ANOTHER ARCTIC COLD
FRONT IS HEADING FOR DEEP SOUTH TEXAS TODAY BUT BELIEVE THIS AIRMASS
WILL NOT BE AS COLD AND LONG LASTING AS THE PREVIOUS ARCTIC AIR
OUTBREAK LAST WEEK. SHALLOW NATURE OF THE COLD AIR WILL FILTER INTO
THE NORTHERN PORTIONS OF THE CWA BY NOON AND THE REST OF THE VALLEY
DURING THE AFTERNOON ALLOWING TEMPERATURES TO HOLD STEADY OR FALL
DURING THE DAY. WILL LIKELY SEE HIGHS FOR TODAY LATE THIS MORNING
INTO EARLY THIS AFTERNOON FROM NORTH TO SOUTH. LOW TO MID LEVEL
MOISTURE WILL CONTINUE TO POOL ALONG AND AHEAD OF THE FRONT ALLOWING
SHOWERS TO DEVELOP ACROSS THE NORTHERN AND EASTERN PORTIONS OF DEEP
SOUTH TX THIS MORNING THROUGH THIS AFTERNOON BEFORE THE TEMPS BEGIN
TO DROP. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT
AND WILL GO AHEAD AND ISSUE A WIND ADVISORY FROM NOON THROUGH EARLY
THIS EVENING.

FOR TONIGHT...THE SHALLOW COLD AIRMASS WILL CONTINUE TO FILTER INTO
THE AREA AS SKIES BEGIN TO CLEAR LATE TONIGHT. WITH DRIER AND COLDER
AIR BUILDING INTO THE AREA...A HARD FREEZE IS LIKELY FOR THE
NORTHERN COUNTIES OF THE CWA AFTER MIDNIGHT TONIGHT THROUGH EARLY
THURSDAY ESPECIALLY AS WINDS DECREASE AND SKIES CLEAR. FREEZING
TEMPERATURES WILL BE LIKELY ACROSS THE REST OF THE CWA LATE TONIGHT
INTO THURS MORNING. WILL GO AHEAD AND ISSUE HARD FREEZE WARNINGS FOR
ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES FOR TONIGHT WITH A
FREEZE WARNING FOR STARR...HIDALGO...CAMERON...AND COASTAL SECTIONS
OF CAMERON AND WILLACY. HARD FREEZE WARNINGS MAY BE EXPANDED ACROSS
STARR AND HIDALGO COUNTIES IF LOWS TONIGHT REACH 27 OR LOWER ACROSS
MOST PORTIONS OF THOSE COUNTIES. WITH TEMPERATURES DROPPING TO BELOW
FREEZING AND WINDS REMAINING AT OR ABOVE 10 MPH...WIND CHILL INDEX
VALUES WILL LIKELY REACH ADVISORY CRITERIA LATE TONIGHT INTO EARLY
THURSDAY. WILL GO AHEAD AND ISSUE A WIND CHILL ADVISORY FOR THE
ENTIRE CWA IN EFFECT AFTER MIDNIGHT TONIGHT THROUGH THURS MORNING.

FOR THURSDAY...EVEN THOUGH SKIES WILL BE RELATIVELY CLEAR...THE
SHALLOW ARCTIC AIR WILL BE ENTRENCHED ACROSS THE LOWER RIO GRANDE
VALLEY KEEPING TEMPERATURES FAIRLY COLD THROUGH THE AFTERNOON BUT
DIURNAL HEATING WILL ALLOW TEMPS TO CLIMB ABOVE FREEZING LATE THURS
MORNING.
&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE PERIOD WILL
START WITH THE HIGH PRESSURE AREA DRIFTING THROUGH TEXAS...BEING
OPPOSED BY A WEAK COASTAL TROUGH. THIS WILL BRING WEAK BUT
SUFFICIENT NORTHEAST WINDS TO BRING SOME GULF MOISTURE BACK INTO
THE REGION. THERE WILL BE A FINE LINE BETWEEN WHERE THE MOISTURE
INHIBITS FALLING OVERNIGHT TEMPERATURES AND WHERE LOWS WILL AGAIN
FALL WELL BELOW FREEZING FOR EXTENDED AMOUNTS OF TIME. CURRENTLY
SEE THE DIVIDING LINE RUNNING FROM MFE TO RAYMONDVILLE...WITH
AREAS ALONG THE RIVER STAYING ABOVE FREEZING AND AREAS NORTH OF
THERE STAYING 30 OR BELOW FOR SEVERAL HOURS. FREEZE WATCH HAS BEEN
POSTED FOR ALL BUT CAMERON AND WILLACY FOR THIS AREA...AND DOES
INCLUDE HIDALGO COUNTY FOR THE NORTHERN HALF. THIS HIGH MOVES EAST
OVER THE WEEKEND...TURNING WINDS BACK TO THE SOUTHEAST AND
MODERATING TEMPERATURES. THE NEXT FRONT WILL DRIFT INTO SOUTH
TEXAS MONDAY NIGHT...BUT MIDLEVEL STEERING WINDS WILL NOT HAVE
ENOUGH PUSH TO GET THIS FRONT THROUGH DEEP SOUTH TEXAS. MODELS
DIFFER ON SMALL SHORTWAVE MOVING THROUGH TEXAS MONDAY NIGHT.
CHANCES OF RAIN DEPEND HIGHLY ON THE STRENGTH OF THIS FEATURE.
CURRENTLY GOING WITH WEAKER FORECAST AS INITIALIZATION OF THAT
FEATURE IN THE PRESENT IS BETTER HANDLED BY WEAKER SOLUTION...SO
HAVE LEFT POPS OUT FOR NOW. HIGH PRESSURE BEHIND THIS FRONT WILL
DEFLECT MORE INTO THE LOWER MISSISSIPPI VALLEY...KEEPING OUR
REGION IN GENERALLY SOUTHEAST WINDS THROUGH TUESDAY.

&&

.AVIATION...
SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW CLOUDS
DEVELOPING ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE CWA
EARLY THIS MORNING WITH MID LEVEL CLOUDS ELSEWHERE. CEILINGS WERE
NEAR 1000FT AT KHBV TO NEAR 4400FT AT KHRL. VISIBILITIES WERE NEAR
3SM WITH FOG AT KSPL. EXPECT CEILINGS AND VISIBILITIES TO LOWER
THIS MORNING AS MOISTURE CONTINUES TO POOL ACROSS THE RIO GRANDE
PLAINS. MVFR CONDITIONS WILL CONTINUE TO DEVELOP ACROSS THE CWA
BEFORE 15Z BECOMING IFR AFTER 15Z AS A STRONG COLD FRONT MOVES
INTO THE NORTHERN PORTIONS BY NOON. LIGHT RAINSHOWERS WILL DEVELOP
ALONG AND AHEAD OF THE FRONT THIS MORNING AND LIGHT RAIN AND
DRIZZLE WILL PREVAIL IN THE WAKE OF THE FRONT THIS AFTERNOON.
EXPECT CEILINGS TO IMPROVE TO MVFR CONDITIONS LATE TODAY AS LOW TO
MID LEVEL MOISTURE DECREASES ACROSS THE LOWER RIO GRANDE VALLEY.

&&

.MARINE...
TODAY THROUGH 6 PM THURSDAY...SEAS WERE NEAR 9 FEET WITH
SOUTHEAST WINDS NEAR 23 KNOTS AT BUOY020 EARLY THIS MORNING. WINDS
WILL BRIEFLY DIMINISH THIS MORNING AS THEY VEER TO THE SOUTH AND
SOUTHWEST AHEAD OF A STRONG COLD FRONT. SEAS WILL REMAIN HIGH
OFFSHORE AND WILL EXTEND SCA THROUGH 12 NOON AS A RESULT. WILL
ALSO GO AHEAD AND POST GALE WARNINGS FOR THE LAGUNA MADRE AND THE
OFFSHORE WATERS FOR THIS AFTERNOON AND FOR THE OFFSHORE WATERS
THROUGH TONIGHT AS THE PRESSURE GRADIENT WILL TIGHTEN IN THE WAKE
OF THE COLD FRONT AND WINDS SHIFT TO THE NORTH AND INCREASE
RAPIDLY WITH GUSTS TO NEAR GALE FORCE LIKELY ACROSS THE BAY THIS
AFTERNOON AND OFFSHORE THE LOWER TX COAST THIS AFTERNOON THROUGH
LATE TONIGHT. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE LAGUNA
MADRE TONIGHT THROUGH EARLY THURSDAY AND FOR THE OFFSHORE WATERS
THURSDAY AS WINDS REMAIN STRONG FROM THE NORTH AND SEAS REMAIN
HIGH.

THURSDAY NIGHT THROUGH SUNDAY...QUIETER EXTENDED PERIOD NOTED FOR
MARINE SECTIONS...STARTING WITH HIGH PRESSURE BEHIND THE FRONT
MOVING INTO THE NORTHWEST GULF. WINDS LOWER GRADUALLY THURSDAY
NIGHT INTO FRIDAY...BUT REMAIN SLIGHTLY ELEVATED AS HIGH PRESSES
UP AGAINST A WEAK COASTAL TROUGH...WHILE TURNING WINDS TO THE
NORTHEAST. WINDS REMAIN LIGHT ONSHORE OVER THE WEEKEND...ALLOWING
SEAS TO SETTLE TO 2 TO 3 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  29  43  43 /  50  20   0   0
BROWNSVILLE          65  29  46  37 /  40  20   0   0
HARLINGEN            63  27  47  35 /  30  10   0   0
MCALLEN              61  28  49  33 /  20  10   0   0
RIO GRANDE CITY      60  28  51  32 /  10  10   0   0
SOUTH PADRE ISLAND   67  34  44  44 /  50  30   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY
     FOR TXZ248>251-254.

     FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
     TXZ248>253.

     WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
     TXZ248>257.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY
     FOR TXZ248>257.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY FOR
     TXZ252-253-255>257.

GM...GALE WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR GMZ130-
     132-135.

     SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ150-155-170-175.

     GALE WARNING FROM NOON TODAY TO 6 AM CST THURSDAY FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/64
Hazardous weather outlook, Feb 8, 1:13 PM CST, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
113 PM CST TUE FEB 8 2011

TXZ251-256-257-091915-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
113 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED RIP CURRENT RISK WILL CONTINUE THIS WEEK AS UNSETTLED
WEATHER ON THE GULF CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248-252>255-091915-
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
113 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES ARE EXPECTED TO DECREASE INTO THE 30S THURSDAY AND
FRIDAY MORNINGS IN THE WAKE OF A COLD FRONT. COLD WEATHER WATCHES
AND WARNINGS MAY BE REQUIRED AS THE SITUATION UNFOLDS...BUT ARE
NOT CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-091915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
113 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL ON THE BAY THROUGH
THIS EVENING...WITH ADVISORY CONDITIONS ON THE GULF WATERS THROUGH
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH END SMALL CRAFT ADVISORY CONDITIONS WITH GALE FORCE GUSTS
WILL OCCUR WEDNESDAY NIGHT THROUGH THURSDAY MORNING ON THE BAY
AND GULF IN THE WAKE OF A STRONG COLD FRONT. WAVE HEIGHTS ON THE
GULF WILL BUILD TO BETWEEN 10 AND 12 FEET THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ249-250-091915-
JIM HOGG-BROOKS-
113 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WATCH IS IN EFFECT WEDNESDAY NIGHT...AND TEMPERATURES ARE
EXPECTED TO DECREASE INTO THE UPPER 20S FOR A FEW HOURS THURSDAY
MORNING. WIND CHILL VALUES MAY ALSO DECREASE TO AROUND 20 DEGREES
THURSDAY MORNING. COLD TEMPERATURES WILL RETURN FRIDAY MORNING...
BUT MAY BE A DEGREE OR TWO HIGHER AS THE COLD AIR MASS MODIFIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:41 AM CSTGale WarningBRO23 hr
Feb 9, 4:15 AM CSTFreeze WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Feb 9, 4:15 AM CSTFreeze WarningBROCameron, Hidalgo, Starr, Willacy28 hr
Feb 9, 4:15 AM CSTHard Freeze WarningBROBrooks, Jim Hogg, Kenedy, Willacy, Zapata30 hr
Feb 9, 4:15 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more12 hr
Feb 9, 9:13 AM CSTSmall Craft Advisory for WindsBRO18 hr
Feb 9, 12:16 PM CSTHard Freeze WatchBROBrooks, Jim Hogg, Kenedy15 hr
Feb 9, 12:24 PM CSTSmall Craft AdvisoryBRO15 hr
Feb 9, 12:29 PM CSTWind Chill WarningBROBrooks, Jim Hogg, Kenedy, Zapata22 hr

Nearby

Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.